MAUDE Adverse Event Report: WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLPUL2020
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The customer reported that the plpul2020, ultra surgical smoke evacuation pencil, device was being used on (b)(6) 2025 during a bbr procedure when it was reported ¿towards the end of a long case, the plastic component that holds the electrode has cracked and broken, with shards of plastic found within the wound.The electrode is placed in the holder at the beginning of the case and is not changed or removed.¿.Further assessment found that the fragment was removed from the wound.The procedure was completed with the use of the same alternate device and a 10-minute delay.There was no report of injury, medical intervention, or extended hospitalization for the patient or user.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event of the device fragmenting and being retrieved is inconclusive.Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.A two-year lot history review shows a total of (b)(4) device for this lot number and failure mode.A device history review (dhr) was requested from the manufacturer, and no indication of abnormalities was communicated.(b)(4).We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH  516000
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key21969250
Report Number1320894-2025-00132
Device Sequence Number15557222
Product Code GEI
UDI-Device Identifier20845854061210
UDI-Public(01)20845854061210(17)271217(10)WM20241236
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLPUL2020
Device Lot NumberWM20241236
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer06/02/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR
Patient SexFemale
Patient EthnicityNon Hispanic